MAUDE Adverse Event Report: ANGIODYNAMICS OPS FIBER 80CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS OPS FIBER 80CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT80OPS5
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on october 31, 2017: during an evlt procedure, as the treating physician was firing the laser fiber, he felt heat on the patient's leg.He immediately stopped firing and withdrew the fiber.No piece of the fiber fragmented off inside of the patient.It was noted the fiber had a crack in the shaft.The device was set aside and a new of the same was used to successfully complete the procedure.There was no serious harm or injury to the patient due to this event.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an evlt 80cm fiber.A visual evaluation of the disposable device noted the fiber shaft was fractured/broken.The customer's reported complaint description of fiber fracture is confirmed.A root cause for the complaint description cannot be definitively determined.Angiodynamics' supplier of this device was notified of the event via (b)(4).Per the vendor's scar response, at the vendor facility, manufacturing and inspections procedures include a 100% inspection of the entire fiber, including the quality of each strip.Each unit is also repeatedly bent and coiled during the processing and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to packaging and shipment.During the hene laser test the fiber tip is examined closely for damage.During the packaging step, the fibers are inspected for damage.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #(b)(4).

Brand Name
OPS FIBER 80CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7007193
Report Number1319211-2017-00118
Device Sequence Number1272292
Product Code GEX
UDI-Device IdentifierH787EVLT80OPS5
UDI-PublicH787EVLT80OPS5
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2020
Device Catalogue NumberH787EVLT80OPS5
Device Lot Number5170349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;